MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49943
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Urinary Retention (2119); No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: contrast media, general anesthesia, storz cystoscope, boston sensor wire guide.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, the universa soft ureteral stent set was not draining properly, the stent appeared much larger than usual at the proximal (bladder) part of stent.As reported, while attempting to remove the stent it broke and an additional procedure, using the antegrade approach by a radiologist was required to remove the pigtail from the kidney and placement of another universa soft ureteral sent.As reported: the patient¿s anatomy was ideal conduit, and the exact date of stent implant is unknown, but approximately two months prior to the date of the event.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation evaluation: a visual inspection and functional testing of the returned device was conducted.A document based investigation was also performed including a review of complaint history, the device history record, instructions for use, and quality control data.One 6fr universa stent was received.The package and label to confirm the lot number were not returned.The proximal coil and 25.5 cm of stent body was returned.Approximately 2.5-3cm of the stent was missing and not returned.Visual examination of the returned specimen revealed the stent had black discoloration covering the entire specimen and light encrustation covering 13.5cm of coil and stent body.Dimensional verification of the stent confirmed the outside diameter of the tubing measured within tolerance and inside dimension within tolerance.Both outside and inside dimensions were within specification tolerances.The width of the proximal coil measured 2.5 cm.A functional test on the returned specimen was performed using a hsf-38-50-qc wire guide to wire the stent segment.The stent was wired from coil end through the stent body and no occlusions were noted.No manufacturing anomalies were noted on the returned stent segment.A review of the device history record noted there were no non-conformances associated with the complaint device lot.A search of complaint records revealed this is the only complaint associated with complaint lot number 7332640.The instructions for use (ifu) supplied with this device states that individual variations of interaction between stent and the urinary system are unpredictable.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and /or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.The ifu also provides the following cautions: cautions: do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.Angulation of the wire guide or stent should be avoided.Use of a 0-degree scope lens is recommended.Individual variations of interaction between stents and the urinary system are unpredictable.Periodic evaluation via cystoscopic, radiographic, or ultrasonic means is suggested.The stent must be replaced if encrustation hampers drainage.Because stent material can react in unexpected ways depending on the patient¿s individual body chemistry, medications administered, as well as degrading with exposure to uv light, we are unable to ascertain with any certainty the cause of this event.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new information has been received since the last report was submitted on 30jul2018.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7732020
Report Number1820334-2018-02143
Device Sequence Number19229718
Product Code FAD
UDI-Device Identifier00827002499430
UDI-Public(01)00827002499430(17)191005(10)7332640
Combination Product (Y/N)N
Initial Reporter CountryES
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/05/2019
Device Model NumberG49943
Device Catalogue NumberUSH-628
Device Lot Number7332640
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/07/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date08/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;